EconPapers    
Economics at your fingertips  
 

Convergence rates and moments of Markov chains associated with the mean of Dirichlet processes

S. F. Jarner and R. L. Tweedie

Stochastic Processes and their Applications, 2002, vol. 101, issue 2, 257-271

Abstract: We give necessary and sufficient conditions for geometric and polynomial ergodicity of a Markov chain on the real line with invariant distribution equal to the distribution of the mean of a Dirichlet process with parameter [alpha]. This extends the applicability of a recent MCMC method for sampling from . We show that the existence of polynomial moments of [alpha] is necessary and sufficient for geometric ergodicity, while logarithmic moments of [alpha] are necessary and sufficient for polynomial ergodicity. As corollaries it is shown that [alpha] and have polynomial moments of the same order, while the order of the logarithmic moments differ by one.

Keywords: Dirichlet; processes; Markov; chains; Markov; chain; Monte; Carlo; Geometric; and; polynomial; ergodicity; Polynomial; and; logarithmic; moments (search for similar items in EconPapers)
Date: 2002
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(02)00139-4
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:101:y:2002:i:2:p:257-271

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:101:y:2002:i:2:p:257-271